MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS STRAIGHT RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS

AVANOS MEDICAL INC. AVANOS STRAIGHT RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS
Model Number PMF21-100-5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 30 oct 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
It was reported, ¿the radiopaque band fell off during procedure and retained in patient.As it is impossible to retrieve the band, this significantly increased risk to the patients.¿ per additional information received on 18oct2023, ¿during the course of the procedure, when the 21-gauge 10 cm needle was being advanced towards the target tissue under fluoroscopic guidance, it was immediately recognized that the tiny 0.1 cm radiopaque marker became detached from the needle tip.Removed the defective needle and advanced a new 21-gauge 10 cm needle towards the target superficial to the lateral mass of c5.It is not possible to remove this very small radiopaque foreign body from patient¿s paraspinal soft tissues.The greatest risk associated with this would be a foreign body related infection.Every possible precaution is routinely made to prevent infection.¿ the procedure being performed was cervical radiofrequency ablation.
 
Additional Manufacturer Narrative
The device history record for lot 30221543 was reviewed and the product was produced according to product specifications.A subject sample was not provided for evaluation.The defect, the radiopaque band comes off the probe, could not be duplicated or confirmed.Without the subject sample to evaluate, a definitive root cause was able to be determined.The root cause was manufacturing related.All information reasonably known as of 19 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS STRAIGHT RF CANNULA, RADIOPAQUE MARKER
Common Device Name
STANDARD RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18051829
Report Number8030647-2023-00142
Device Sequence Number8077860
Product Code GXI
UDI-Device Identifier00193493986422
UDI-Public00193493986422
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K972846
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model NumberPMF21-100-5
Device Catalogue NumberN/A
Device Lot Number30221543
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown